MAUDE Adverse Event Report: ETHICON INC. SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1963
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Impaired Healing (2378); Fluid Discharge (2686)
Date of Event 04/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: one of the product code ms0010, lot number 276963, quantity of product involved should be 1.The other product code 1963, lot number 104r4z, quantity of product involved should be 1.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.What were the diagnosis and indication for the index surgical procedure? 3.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.4.Where was the surgicel used (on what tissue)? 5.Where was the surgiflo used (on what tissue) 6.How much surgicel was used during the procedure? 7.How much surgiflo was used during the procedure? 8.Was the surgicel product left in place? 9.Was surgiflo removed or left in the patient after hemostasis? 10.What were the results of the pcr test? 11.Has any surgical or medical intervention been performed? 12.What is physician¿s opinion as to the cause of this event? 13.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative event? 14.Was there an alleged deficiency of the surgiflo that contributed to the patient¿s post-operative outcome? 15.What is the patient¿s current status? 16.What is the users experience w/ surgicel fibrillar, surgiflo hemostatic matrix and other hemostatic agents? this report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a posterior lumbar discectomy, decompression, bone graft fusion, and internal fixation assisted by s8 navigation procedure under general anesthesia on (b)(6) 2025 and absorbable hemostat was used.The patient was admitted with "lumbar disc herniation" and underwent routine preoperative examinations to rule out surgical contraindications.The patient underwent surgery and used hemostatic gauze to stop bleeding during the operation.Provide postoperative nutritional support and anti infective treatment to the patient, and remove the wound drainage tube when the drainage volume decreases.On the 21st day after surgery, the patient found a large amount of exudate from the wound dressing during dressing change.When the dressing was removed, a moderate amount of brown liquid could be seen oozing from the wound, indicating poor wound healing.The patient was readmitted on the 21st day after surgery and underwent routine dressing changes daily.The exudate was collected for bacterial culture and pcr testing.Based on the corresponding results, the clinical pharmacy department was consulted to guide anti infective treatment.Adjust the treatment plan in a timely manner based on changes in exudate.Explanation of combined medication/equipment: clindamycin phosphate was used for anti infective treatment during and after surgery.During the operation, the posterior spinal nail rod system is used to stabilize the spine and the posterior fusion device is used for interbody fusion.The absorbable fluid gelatin is used for hemostasis, drainage tube is used for drainage, biological polysaccharide flushing solution is used for flushing, and suture is used for suturing.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Additional information: h6.Type of investigation.A manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Additional information: h10.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22107565
Report Number2210968-2025-05994
Device Sequence Number7356379
Product Code LMG
UDI-Device Identifier10705031003132
UDI-Public(01)10705031003132(17)270831(10)104R4Z
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1963
Device Lot Number104R4Z
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer06/26/2025
07/17/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date06/26/2025
07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown